Thank You for responding, Right now I'm sitting here silently while my stepson is telling me how much he hates me and dislikes me, I have never, done anything to him to make him this way. He's angry because I will not let him take my portable TV with him in the car, I don't even use cellphones in the car never mind a TV. My Husband is trying to explain to him how wrong he is and was as to what he said to me. Again Thank You for being there and welcoming me it helped, and yes I will be making an appointment to my counsulor in the Morning. It's nice to know that this site is here.
Hi, Garnet, my name is Shannon. It's nice to meet you, and Im glad you found us; this site has been a godsend for me.
Curious, how did you finally find yourself dxd BP? Sx usually show up teens or earlier and 20s. Have you always known there was something wrong? Do you have BP or significant depression in your family history?
I am sorry to hear of your husband's passing, that had to the be hardest thing to deal with, I am terrified (unreasonably, but that's a different story) of mine going.
As for your stepson, he does sound classically clinically depressed. What meds does he take? When did he start them? Still that is NOT a reason to treat you like that and IMO your hubby ought to be ashamed for tolerating it. You really should talk to him and tell him things are hard enough having such a serious disease as BP and being abused by a teenager with very little help from him! How long have you been married?
If I ask too many personal questions, I apologize, it's really just out of a desire to help, lol you can tell me to jump in a lake if you like!
Anyway, it's good to have you here!
It seems your HUSBAND is the problem, not your stepson! IMO, of course.
Why can't he step up to the plate and be a parent!
I'm sorry if I spoke out of turn, but this is the kind of thing that makes my blood boil! It sounds like just talking isn't working at all. If it were me, I would give him an ultimatum. If he is going to take sides with his good for nothing son that makes your life miserable, he has to do the majority of cleaning up, or you will stop altogether cooking, doing laundry, and everything else you do for him... etc. And DO IT. When he is no longer catered to, and neither is his son, he may think differently about his decision to let his son make you miserable. Don't let both of them walk all over you or they will continue to do so and nothing will ever change! Also, like I said before, IMO his son is very depressed, teens do not act like that normally, they are active, full of energy, want to be with thier friends constantly, etc. He needs to see a pdoc, or even just a doc, if he's just depressed a simple AD may make all the difference.
I hope things change around there soon, for your sake! It aggravates your condition beyond belief!
Hi, Garnet - I'm glad you're not pissed off at me for what said, lol! Sometimes it takes an outsider to see these things. Something better happen soon or you're going to either go hypo or depressed, we can't have that!
about the boy - you say he's on medication - the medication for OCD is either Prozac, Zoloft or another SSRI, but those two are the very best. There is no other medication for it. They are antidepressants, how long has he been on medication and what is he taking? There is unfortunately no med for BPD, but group therapy is strongly recommended. Let me know about the meds, OK?
Oh, and thank you so much for asking, I was doing horrid yesterday, 4 nights of no sleep, wwent hypo, then crashed yesterday, burned myself out. Loaded up with Seroquel to break it last night and slept 9 hours like a baby, feel great today! Thank you.
Hi Garnet, how are you feeling today? I hope you're enjoying your day off!
I have to give you two thumbs up for what you said to your hubby. I cannot BELIEVE he lets his son talk to you that way! If I was his parent I would backhand him into next week! Nothing pisses me off more than a smartass kid, and ESPECIALLY a verbally abusive one!!!!!!!! I guess he's lucky his dad doesn't care?
Oh, and I LOVE the joke, lol defo wake up call! Have you started your strike yet? Can you tell I feel like using every emoticon I can today? I wish there were more *laughing emoticon*.
Yeah, send me that joke, I want to read it!
First SO NOT beat yourself up. I know when you get stabilized and really see the damage you've done, it's hard not to, in fact its natural if you care. I'm NO different, believe me the wreckage I made of our finances and (could have been) our marriage if not for my husband forgiving and actually forgettting, if you can believe that! But I'm the one that doesn't forgive myself. I am slowly beginning to bit by bit becuase i was very ill, but I still did them and that's what feels the worst.
It could be that since she WAS a psych nurse, she saw too much of it on a daily basis. Having to deal with the mentally ill all day and then coming home to a seriously mentally ill hubsband on top of doing all the chores adn child rearing is too much for anybody. How long ago did she leave? Are you divorced? Have you tried to talk to her and promise her you will stay on meds? What are you paranoid about with your kids? What meds are you taking? Are you still sleeping a lot or are you functional? Do you work?
Ok, about your meds: Geodon is not really effective on BP disorder, it is rarely used. You should ask your pdoc about trying Seroquel instead of haldol and Geodon - do you realize you are on 3 antipsychotics, which is not good, you run a higher risk of tardive dyskinesia, where you cannot control the movements of your face and tongue they move by themselves and once you get it, it's pretty much permanent. Are you seeing a psychiatrist??????????? None that I know of would ever have you on this regimen. IMO you seriously need a second opinion, for your safety. Seroquel is usually the drug of choice for an antipsychotic and IMO works the absolute best for sleep. Also, you are on 2 antidepressants (wellbutrin and Lexapro) and the Lamictal also has an antidepresant effect when combined with wellbutrin. That's an excellent combination but Lexapro is rather a no no for BP disorder. It can cause hypomania - all SSRIs work the same way and not good for staying stable, that is probably the reason you cannot sleep.
I dont know your history, but less Lexapro and maybe trying Seroquel would let you sleep better, I am sure of it. Please get a second opinion about your med regime, this just doesn't sound good.
You are so welcome, anytime. Seroquel helps with anxiety in a major way also, so you can probably kill 3 birds with 1 stone (sleep, stability, anxiety). Remember the ol' "an ounce of prevention"? No cure, but less drugs and more money in your pocket, lol. If that's not quite enough, also ask about klonopin (for severe panic attack or episode of extreme anxiety), it's very commonly used in BP anxiety and panic, and is very calming, (and dirt cheap) and will also help you sleep at night. If your anxiety/panic is chronically severe, can be taken twice a day. Can be too much(sedating) at first, so take a baby dose if he does prescribe it, either med would be better than Lexapro. If there's anything else I can do, please ask.